Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 13, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 17, 2013, 3:52 AM CST for 11 counties in Nebraska. It took effect at Nov 17, 2013, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 3:52 AM CST (09:52 UTC)
- In effect from
- Nov 17, 2013, 11:00 AM CST
- Expired
- Nov 17, 2013, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Butler County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WWUS73 KOAX 170952 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 AM CST SUN NOV 17 2013 NEZ050-065-066-068-078-088>093-171800- /O.NEW.KOAX.WI.Y.0013.131117T1700Z-131117T2200Z/ BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD... LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 352 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * WINDS...WEST NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS FROM 35 TO 40 MPH THIS THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEWALD
2 follow-up statements
404 WWUS73 KOAX 171723 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1123 AM CST SUN NOV 17 2013 NEZ050-065-066-068-078-088>093-172200- /O.CON.KOAX.WI.Y.0013.000000T0000Z-131117T2200Z/ BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD... LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 1123 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...WEST TO NORTHWEST WIND GUSTS AROUND 45 MPH EXPECTED THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$
922 WWUS73 KOAX 172148 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 348 PM CST SUN NOV 17 2013 NEZ050-065-066-068-078-088>093-172300- /O.EXP.KOAX.WI.Y.0013.000000T0000Z-131117T2200Z/ BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD... LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE... TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK... FALLS CITY 348 PM CST SUN NOV 17 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... GUSTY NORTHWEST WINDS HAD STARTED TO DIMINISH LATE THIS AFTERNOON AND WILL CONTINUE TO DECREASE THROUGH SUNSET. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:42 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 17, 2:42 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 AM CST SUN NOV 17 2013
.DISCUSSION...
SURFACE LOW CENTER ACROSS NORTHEAST KANSAS WILL MOVE TO CENTRAL
WISCONSIN THIS MORNING. THERE IS AN AREA OF SHOWERS TO THE
NORTHWEST OF THIS SURFACE FEATURE ACROSS CENTRAL NEBRASKA...THAT
WILL MOVE WILL THROUGH THE FORECAST AREA THIS MORNING. THERE ALSO
IS A WEAK AREA OF LOW PRESSURE THAT EXTENDS INTO NORTHWEST
NEBRASKA AND SOUTHWEST SOUTH DAKOTA...WHICH WILL ESSENTIALLY BECOME
A SURFACE TROUGH THAT EXTENDS WESTWARD FROM THE LOW. THIS COULD
RESULT IN A FEW SHOWERS THAT DEVELOP IN NORTHEAST NEBRASKA AND
NORTHWEST IOWA THAT COULD BEGIN TO MOVE INTO THOSE LOCATIONS BY
LATE MORNING AND EARLY AFTERNOON. TO THE SOUTH OF THIS...THERE
WILL WILL LIKELY BE A STRONGER SURGE OF WINDS THAT WILL MOVE OUT
OF WESTERN NEBRASKA AND EVENTUALLY INTO SOUTHEAST NEBRASKA. THIS
AREA SHOULD ALSO SEE SIGNIFICANTLY LESS CLOUDS THIS AFTERNOON
WHICH WILL ENHANCE MIXING. THUS...WILL ISSUE A WIND ADVISORY FOR
AREAS ALONG AND SOUTHWEST OF A LINE FROM COLUMBUS TO FALLS CITY.
WHILE IT WILL BECOME BREEZY NORTH OF THIS AREA...DUE TO HIGHER
CLOUD COVER...MIXING WILL PROBABLY NOT BE AS STRONG AND THUS NO
NEED FOR AN ADVISORY THERE.
HIGH PRESSURE THEN SETTLES ACROSS THE HIGH PLAINS TONIGHT WHILE
PRESSURE GRADIENT WEAKENS ACROSS THE MID MISSOURI VALLEY. SKIES
SHOULD CLEAR EARLY IN THE EVENING AND WESTERLY WINDS SHOULD
DIMINISH TO 5 KNOTS OR LESS THROUGH THE NIGHT.
SOUTHWEST RETURN FLOW DEVELOPS ON MONDAY AND LINGERS INTO
TUESDAY...ALONG WITH GENERALLY SUNNY SKIES. THIS SHOULD HELP TO
BOOST TEMPS INTO THE MID TO UPPER 50S AND RESULT IN A COUPLE OF
NICE BREEZY DAYS.
A VERY SUBTLE TROUGH MOVES THROUGH THE PLAINS TUESDAY NIGHT...WHILE
DRAWING MOISTURE NORTHWARD FROM THE SOUTHERN PLAINS. SCATTERED
SHOWERS SHOULD DEVELOP WITHIN AN AXIS FROM EASTERN KANSAS THROUGH
WESTERN WISCONSIN...WHICH COULD CLIP THE EXTREME SOUTHEAST
FORECAST AREA TUESDAY NIGHT...WHICH COULD LINGER INTO WEDNESDAY.
MODELS BEGIN TO DIVERGE ON THE STRENGTH AND TIMING OF ANOTHER COLD
FRONT MOVING INTO THE AREA BEYOND THEN...WITH THE ECMWF REMAINING
RATHER BULLISH ON A SIGNIFICANT COLD INTRUSION...AND ALSO AT
LEAST A DAY AHEAD OF THE GFS. BELIEVE THE ECMWF IS TOO FAST AND
TOO AGGRESSIVE WITH THE COLD AIR AGAIN...AND WILL TEMPER FORECAST
MORESO TOWARD THE GFS...WHICH ESSENTIALLY HOLDS OF PRECIP UNTIL
THURSDAY NIGHT...AT WHICH POINT WE'LL HAVE A RAIN/SNOW MIXTURE TO
DEAL WITH...THAT THEN PUSHES SOUTH OF THE REGION BY THE WEEKEND...
ALTHOUGH CONFIDENCE REMAINS LOW GIVEN MODEL DISCONTINUITY.
DEWALD
&&
.AVIATION...06Z TAFS FOR KOFK...KOMA AND KLNK.
CONFIDENCE REMAINS FAIRLY LOW IN HOW CEILINGS HEIGHT LATER
TONIGHT/EARLY SUNDAY AS LOW PRESSURE MOVES INTO SERN NEBR PULLING
UP INCREASED LOW/MID LEVEL MOISTURE. SHOWERS COULD ALSO IMPACT TAF
SITES DURING THIS TIME PERIOD AS AN UPPER SYSTEM APPROACHES ERN
NEBR. 06Z FORECAST BROUGHT MVFR CIGS IN WITH TEMPO SHOWER GROUP AT
KOMA/KOFK...WHERE IT APPEARED BETTER CHANCES EXISTED. SECONDARY
LOW APPARENTLY WILL FOLLOW FIRST LOW WHICH COULD DELAY STRONGER
WINDS. HOWEVER...STRONG WINDS ARE STILL EXPECTED TO IMPACT ALL
SITES BY SUNDAY AFTERNOON...ALTHOUGH GENERALLY THEY SHOULD BE
NWRLY...THEY COULD HAVE A BIT MORE WRLY COMPONENT EARLY ON. ALSO
AS COLDER AIR FILTERS IN BEHIND FRONT LATER IN THE AFTN...A RETURN
OF MVFR CIGS COULD IMPACT SITES.
CHERMOK
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR NEZ030-042-050-065-066-068-078-088>093.
IA...NONE.
&&Hazardous weather outlook, Nov 16, 4:23 PM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 423 PM CST SAT NOV 16 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 423 PM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY WINDY CONDITIONS MAY DEVELOP IN SOME PARTS OF THE AREA FOR A TIME SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE WILL BE A CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY. FOBERT
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.